Heavy Rain, Cameron
- When
- March 12, 11:00 AM CST to 1:00 PM CST
- Where
- Cameron County, Brownsville
- Reported by
- COOP Observer
- Coordinates
- 25.920, -97.500
Two inches of rain observed in an hour.
An upper level low pressure system moving across southern Texas aided in the development of a slow-moving line of thunderstorms that produced heavy rains across Cameron County. Most affected were the communities of Brownsville, Rancho Viejo, Los Fresnos and Rio Hondo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BRO wrote it up.
An upper level low pressure system moving across southern Texas aided in the development of a slow-moving line of thunderstorms that produced heavy rains across Cameron County. Most affected were the communities of Brownsville, Rancho Viejo, Los Fresnos and Rio Hondo. These communities experienced anywhere from 4-8 inches of rain in a 2-3 hour period of time. At the Brownsville-South Padre Island International Airport, 3 of the 4.79 inches of rain that fell, occurred in only 30-35 minutes. |The intense rainfall in such a short period of time resulted in widespread flash flooding of roadways and numerous road closures, as drainages were overwhelmed by the runoff. Hundreds of cars were left stranded in the flood waters, particularly in Brownsville. Numerous intersections in Brownsville and Los Fresnos had standing water 2-4 feet deep.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 12, 7:27 AM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 827 AM CDT MON MAR 12 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS IN ADVANCE OF A MID-LEVEL LOW PRESSURE SYSTEM OVER WEST TEXAS. STORM PREDICTION CENTER HAS PLACED DEEP SOUTH TEXAS IN A GENERAL THUNDERSTORM RISK TODAY...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TOMORROW. GIVEN THE UNCERTAINTIES SURROUNDING THE FUTURE MOVEMENT OF THE MID-LEVEL LOW PRESSURE SYSTEM...WILL NOT INCLUDE SLIGHT RISK OF SEVERE WEATHER IN ZONE FORECAST PACKAGE AT THIS TIME. NO GRID ADJUSTMENTS MADE. && .MARINE...AT 7 AM BUOY 19 REPORTED NORTH WINDS AT 16 KNOTS WITH GUSTS TO 23 KNOTS AND SEAS AT 5 FEET WITH A 6 SECOND PERIOD. MODERATE SOUTHEASTERLY WINDS WILL PREVAIL OVER THE MARINE AREAS FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER NORTHERN MEXICO WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MARINE AREAS AT TIMES FOR THE NEXT FEW DAYS. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS, AND HEAVY RAINFALL. WINDS AND SEAS WILL BE HIGHER IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON FRIDAY SHIFTING THE WINDS FROM THE SOUTHEAST TO THE NORTHEAST. WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE FRONT AND A SMALL CRAFT ADVISORY IS LIKELY OVER THE MARINE AREAS FRIDAY AFTERNOON THROUGH SATURDAY. && .AVIATION...MVFR TO IFR CONDITIONS ARE OCCURRING AT THE REGIONAL AIRPORTS. THE LOWERED CONDITIONS ARE DUE TO REDUCED VISIBILITIES AND CEILINGS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE CWA AT TIMES FOR THE NEXT FEW DAYS. SHOWERS AND THUNDERSTORMS MAY RESULT IN TEMPORARY REDUCED CEILINGS OR VISIBILITIES. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS, AND MODERATE TO HEAVY RAINFALL. THEREFORE VFR TO IFR CONDITIONS WILL OCCUR OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 64 77 65 / 60 70 70 50 BROWNSVILLE 78 65 80 68 / 60 70 70 50 HARLINGEN 77 64 81 65 / 60 70 70 50 MCALLEN 78 66 81 67 / 60 70 60 40 RIO GRANDE CITY 76 63 81 66 / 60 70 60 40 SOUTH PADRE ISLAND 74 64 75 66 / 60 70 70 50 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...MARTIN/63 HMT/MESO...VEGA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1120 AM CDT MON MAR 12 2007 TXZ248>257-131100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1120 AM CDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHWEST TEXAS WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS INCLUDING THE ADJACENT COASTAL WATERS. SOME STORMS WILL PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...SMALL HAIL AND POSSIBLY WATER SPOUTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING AS THE UPPER LOW SLOWLY MOVES EAST. MODERATE TO STRONG NORTH WINDS IN THE WAKE OF A FRONT EARLY FRIDAY WILL BUILD SEAS WITH SMALL CRAFT ADVISORIES POSSIBLE THROUGH SATURDAY.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1045 AM CDT MON MAR 12 2007 TXZ254>257-121700- INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1045 AM CDT MON MAR 12 2007 ...STRONG THUNDERSTORMS AFFECTING CAMERON AND WILLACY COUNTY... AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST CAMERON COUNTY...SOUTHEAST WILLACY COUNTY...AND THE ADJACENT WATERS OF THE LAGUNA MADRE. THESE THUNDERSTORMS ARE MOVING NORTH-NORTHEAST AT AROUND 23 MILES PER HOUR...AND RECENTLY PRODUCED PEA-SIZED HAIL AND WIND GUSTS OF AROUND 45 MILES PER HOUR IN THE VICINITY OF ARROYO CITY. SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG...WILL CONTINUE TO DEVELOP OVER CAMERON AND WILLACY COUNTY THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. TOMASELLI
The Brownsville radar (KBRO), 8 km away, was scanning. The volume nearest the first event began at 16:57 UTC.
5 flash flood, 3 heavy rain. Local standard time, as filed.
Two inches of rain observed in an hour.
A NWS employee reported 4.15 inches of rain in Rancho Viejo.
A NWS employee reported 6.94 inches of total rainfall near Los Fresnos.
Standing water three feet deep was reported at the intersection of FM 510 and FM 803.
Standing water three to four feet deep was reported on Palm Boulevard.
Numerous streets and roads under standing water 2 feet deep.
Morrison Road exit at U.S. Highway 77 under three feet of standing water.
Forty to fifty cars stalled along Boca Chica Boulevard with water over the wheel wells in some places.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23000, 23001, 23002, 22995, 22996, 22997, 22998, 22999.